• Previous Article
    Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential
  • MCRF Home
  • This Issue
  • Next Article
    Global well-posedness and asymptotic behavior of a class of initial-boundary-value problem of the Korteweg-De Vries equation on a finite domain
March  2011, 1(1): 83-118. doi: 10.3934/mcrf.2011.1.83

A deterministic linear quadratic time-inconsistent optimal control problem

1. 

Department of Mathematics, University of Central Florida, Orlando, FL 32816

Received  October 2010 Revised  November 2010 Published  March 2011

A time-inconsistent optimal control problem is formulated and studied for a controlled linear ordinary differential equation with a quadratic cost functional. A notion of time-consistent equilibrium strategy is introduced for the original time-inconsistent problem. Under certain conditions, we construct an equilibrium strategy which can be represented via a Riccati--Volterra integral equation system. Our approach is based on a study of multi-person hierarchical differential games.
Citation: Jiongmin Yong. A deterministic linear quadratic time-inconsistent optimal control problem. Mathematical Control & Related Fields, 2011, 1 (1) : 83-118. doi: 10.3934/mcrf.2011.1.83
References:
[1]

Preprint, London Business School, 2008. Google Scholar

[2]

Applied Mathematical Sciences, Vol. 12, Springer-Verlag, New York-Heidelberg, 1974.  Google Scholar

[3]

T. Björk and A. Murgoci, A general theory of Markovian time inconsistent stochasitc control problem,, working paper., ().   Google Scholar

[4]

Books for Libraries Press, Freeport, New York, 1891. Google Scholar

[5]

preprint, Univ. British Columbia, 2008. Google Scholar

[6]

preprint, Univ. British Columbia, 2007. Google Scholar

[7]

Review of Economic Studies, 47 (1980), 533-537. doi: 10.2307/2297304.  Google Scholar

[8]

S. R. Grenadier and N. Wang, Investment under uncertainty and time-inconsistent preferences,, preprint., ().   Google Scholar

[9]

P. J. Herings and K. I. M. Rohde, Time-inconsistent preferences in a general equilibriub model,, preprint., ().   Google Scholar

[10]

First Edition, 1739; Reprint, Oxford Univ. Press, New York, 1978. Google Scholar

[11]

Mcmillan, London, 1871. Google Scholar

[12]

Econometrica, 71 (2003), 366-375. doi: 10.1111/1468-0262.00400.  Google Scholar

[13]

Quarterly J. Econ., 112 (1997), 443-477. doi: 10.1162/003355397555253.  Google Scholar

[14]

"The Works of Thomas Robert Malthus" (Eds. E. A. Wrigley and D. Souden), 2 and 3, W. Pickering, London, 1986. Google Scholar

[15]

J. Economic Dynamics and Control, 33 (2009), 666-675. doi: 10.1016/j.jedc.2008.08.008.  Google Scholar

[16]

1st ed., 1890; 8th ed., Macmillan, London, 1920. Google Scholar

[17]

The Economic Journal, 95 (1985), 124-137. doi: 10.2307/2232876.  Google Scholar

[18]

History of Political Economy, 35 (2003), 241-268. doi: 10.1215/00182702-35-2-241.  Google Scholar

[19]

Girard and Brieve, Paris, 1909. Google Scholar

[20]

Review of Economic Studies, 40 (1973), 391-401. doi: 10.2307/2296458.  Google Scholar

[21]

Review of Economic Studies, 35 (1968), 185-199. doi: 10.2307/2296548.  Google Scholar

[22]

First Edition, 1759; Reprint, Oxford Univ. Press, 1976. Google Scholar

[23]

Review of Econ. Studies, 23 (1955), 165-180. doi: 10.2307/2295722.  Google Scholar

[24]

J. Public Economics, 31 (1986), 25-52. doi: 10.1016/0047-2727(86)90070-8.  Google Scholar

[25]

J. Yong, A deterministic time-inconsistent optimal control problem -- An essentially cooperative approach,, Acta Appl. Math. Sinica, ().   Google Scholar

[26]

Applications of Mathematics (New York), 43, Springer-Verlag, New York, 1999.  Google Scholar

show all references

References:
[1]

Preprint, London Business School, 2008. Google Scholar

[2]

Applied Mathematical Sciences, Vol. 12, Springer-Verlag, New York-Heidelberg, 1974.  Google Scholar

[3]

T. Björk and A. Murgoci, A general theory of Markovian time inconsistent stochasitc control problem,, working paper., ().   Google Scholar

[4]

Books for Libraries Press, Freeport, New York, 1891. Google Scholar

[5]

preprint, Univ. British Columbia, 2008. Google Scholar

[6]

preprint, Univ. British Columbia, 2007. Google Scholar

[7]

Review of Economic Studies, 47 (1980), 533-537. doi: 10.2307/2297304.  Google Scholar

[8]

S. R. Grenadier and N. Wang, Investment under uncertainty and time-inconsistent preferences,, preprint., ().   Google Scholar

[9]

P. J. Herings and K. I. M. Rohde, Time-inconsistent preferences in a general equilibriub model,, preprint., ().   Google Scholar

[10]

First Edition, 1739; Reprint, Oxford Univ. Press, New York, 1978. Google Scholar

[11]

Mcmillan, London, 1871. Google Scholar

[12]

Econometrica, 71 (2003), 366-375. doi: 10.1111/1468-0262.00400.  Google Scholar

[13]

Quarterly J. Econ., 112 (1997), 443-477. doi: 10.1162/003355397555253.  Google Scholar

[14]

"The Works of Thomas Robert Malthus" (Eds. E. A. Wrigley and D. Souden), 2 and 3, W. Pickering, London, 1986. Google Scholar

[15]

J. Economic Dynamics and Control, 33 (2009), 666-675. doi: 10.1016/j.jedc.2008.08.008.  Google Scholar

[16]

1st ed., 1890; 8th ed., Macmillan, London, 1920. Google Scholar

[17]

The Economic Journal, 95 (1985), 124-137. doi: 10.2307/2232876.  Google Scholar

[18]

History of Political Economy, 35 (2003), 241-268. doi: 10.1215/00182702-35-2-241.  Google Scholar

[19]

Girard and Brieve, Paris, 1909. Google Scholar

[20]

Review of Economic Studies, 40 (1973), 391-401. doi: 10.2307/2296458.  Google Scholar

[21]

Review of Economic Studies, 35 (1968), 185-199. doi: 10.2307/2296548.  Google Scholar

[22]

First Edition, 1759; Reprint, Oxford Univ. Press, 1976. Google Scholar

[23]

Review of Econ. Studies, 23 (1955), 165-180. doi: 10.2307/2295722.  Google Scholar

[24]

J. Public Economics, 31 (1986), 25-52. doi: 10.1016/0047-2727(86)90070-8.  Google Scholar

[25]

J. Yong, A deterministic time-inconsistent optimal control problem -- An essentially cooperative approach,, Acta Appl. Math. Sinica, ().   Google Scholar

[26]

Applications of Mathematics (New York), 43, Springer-Verlag, New York, 1999.  Google Scholar

[1]

Lihua Bian, Zhongfei Li, Haixiang Yao. Time-consistent strategy for a multi-period mean-variance asset-liability management problem with stochastic interest rate. Journal of Industrial & Management Optimization, 2021, 17 (3) : 1383-1410. doi: 10.3934/jimo.2020026

[2]

Nguyen Thi Hoai. Asymptotic approximation to a solution of a singularly perturbed linear-quadratic optimal control problem with second-order linear ordinary differential equation of state variable. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020040

[3]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control & Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[4]

Yadong Shu, Bo Li. Linear-quadratic optimal control for discrete-time stochastic descriptor systems. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021034

[5]

Hongyan Yan, Yun Sun, Yuanguo Zhu. A linear-quadratic control problem of uncertain discrete-time switched systems. Journal of Industrial & Management Optimization, 2017, 13 (1) : 267-282. doi: 10.3934/jimo.2016016

[6]

Roberta Fabbri, Russell Johnson, Sylvia Novo, Carmen Núñez. On linear-quadratic dissipative control processes with time-varying coefficients. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 193-210. doi: 10.3934/dcds.2013.33.193

[7]

Haibo Jin, Long Hai, Xiaoliang Tang. An optimal maintenance strategy for multi-state systems based on a system linear integral equation and dynamic programming. Journal of Industrial & Management Optimization, 2020, 16 (2) : 965-990. doi: 10.3934/jimo.2018188

[8]

Shan Liu, Hui Zhao, Ximin Rong. Time-consistent investment-reinsurance strategy with a defaultable security under ambiguous environment. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021015

[9]

Shigeaki Koike, Hiroaki Morimoto, Shigeru Sakaguchi. A linear-quadratic control problem with discretionary stopping. Discrete & Continuous Dynamical Systems - B, 2007, 8 (2) : 261-277. doi: 10.3934/dcdsb.2007.8.261

[10]

Libin Mou, Jiongmin Yong. Two-person zero-sum linear quadratic stochastic differential games by a Hilbert space method. Journal of Industrial & Management Optimization, 2006, 2 (1) : 95-117. doi: 10.3934/jimo.2006.2.95

[11]

Galina Kurina, Sahlar Meherrem. Decomposition of discrete linear-quadratic optimal control problems for switching systems. Conference Publications, 2015, 2015 (special) : 764-774. doi: 10.3934/proc.2015.0764

[12]

Mohamed Aliane, Mohand Bentobache, Nacima Moussouni, Philippe Marthon. Direct method to solve linear-quadratic optimal control problems. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021002

[13]

Henri Bonnel, Ngoc Sang Pham. Nonsmooth optimization over the (weakly or properly) Pareto set of a linear-quadratic multi-objective control problem: Explicit optimality conditions. Journal of Industrial & Management Optimization, 2011, 7 (4) : 789-809. doi: 10.3934/jimo.2011.7.789

[14]

Peng Zhang, Yongquan Zeng, Guotai Chi. Time-consistent multiperiod mean semivariance portfolio selection with the real constraints. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1663-1680. doi: 10.3934/jimo.2020039

[15]

Haiyang Wang, Zhen Wu. Time-inconsistent optimal control problem with random coefficients and stochastic equilibrium HJB equation. Mathematical Control & Related Fields, 2015, 5 (3) : 651-678. doi: 10.3934/mcrf.2015.5.651

[16]

Jiongmin Yong. Time-inconsistent optimal control problems and the equilibrium HJB equation. Mathematical Control & Related Fields, 2012, 2 (3) : 271-329. doi: 10.3934/mcrf.2012.2.271

[17]

Jun Moon. Linear-quadratic mean-field type stackelberg differential games for stochastic jump-diffusion systems. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021026

[18]

Tyrone E. Duncan. Some linear-quadratic stochastic differential games for equations in Hilbert spaces with fractional Brownian motions. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5435-5445. doi: 10.3934/dcds.2015.35.5435

[19]

Valery Y. Glizer, Oleg Kelis. Singular infinite horizon zero-sum linear-quadratic differential game: Saddle-point equilibrium sequence. Numerical Algebra, Control & Optimization, 2017, 7 (1) : 1-20. doi: 10.3934/naco.2017001

[20]

Russell Johnson, Carmen Núñez. Remarks on linear-quadratic dissipative control systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 889-914. doi: 10.3934/dcdsb.2015.20.889

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (103)
  • HTML views (0)
  • Cited by (25)

Other articles
by authors

[Back to Top]